Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Exercises lead to breathing issues. Face is turning purple and chest feels heavy. Why?

I exercise regulary but seem to have difficulty breathing in both low and high impact activities right from the start of any exercise. Example: I begin the tredmill and in one or two minutes my heart rate is in the danger zone, my face is purplish-red and chest feels heavy with difficulty breathing. I am 46 yrs old ,5 6 and 160 lbs. I am not new to exercise....... My heart will accelrate and wake me when I sleep from time to time.
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Welcome to HCM!

After reading your question it looks that you should see a cardiologist / or a doctor atleast once, get your full blood tests done and blood pressure measured. Had I been treating you I would advice an ECG and ECHO to check the status of heart muscles and working.

You have not mentioned if you suffer from hypertension or diabetes, or any other illness or if you are on any medicine.
From my clinical experience I can say that the presentation is of short duration but you develop significant distress in a short spam of exercise (even though you are used to it, ), this should not be ignored.

Please see a doctor , preferably aa cardiologist and get yourself evaluated.Till then, it will help you to avoid any kind if strenuous exercise and avoid staying alone/ driving for long time.

Hope you get well soon
Feel free to ask more queries

Dr. Manisha Gopal
Answered: Mon, 18 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor